MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during passage of catheter, the dilator didn't progress.It was identified that it's damaged, without being sharp enough for progression.It was needed to open a new device that was used without any difficulties.
 
Additional Manufacturer Narrative
The date of event was not provided by the complainant/reporter, the date reflected in this report is the date bd became aware of the event.The device has not been returned to the manufacturer for evaluation.A batch history review (bhr) of refs0039 showed one other similar product complaint(s) from this lot number.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported during passage of catheter, the dilator didn't progress.It was identified that it's damaged, without being sharp enough for progression.It was needed to open a new device that was used without any difficulties.Additional information received 02/01/2023: there was no harm to the patient, and no medical intervention was needed.The right basilica vein was accessed, the target site was the third intercostal space.Patient is being treated with docetaxel/gemcitabine.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of difficult introducer insertion was confirmed; however, the root cause was not identified.The product returned for evaluation was one photograph which depicted a 4.5fr microintroducer dilator/sheath.The device was assembled, with the dilator inlaid through the peel-apart sheath.The tip of the sheath exhibited deformation.The edge of the sheath appeared pushed back toward the handle.The tip deformation appeared consistent with difficult device insertion; however, inspection of the photograph was insufficient to identify the cause of the deformation.Consequently, this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include attempted insertion through a too small incision and a rough transition between the dilator and the sheath.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description
It was reported during passage of catheter, the dilator didn't progress.It was identified that it's damaged, without being sharp enough for progression.It was needed to open a new device that was used without any difficulties.Additional information received on 02/01/2023: there was no harm to the patient, and no medical intervention was needed.The right basilica vein was accessed, the target site was the third intercostal space.Patient is being treated with docetaxel/gencitabin.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of difficult introducer insertion was confirmed but the exact cause remains unknown.The returned sample is a 4.5 fr microintroducer with peel-apart sheath.The sample was returned in opened kit packaging indicating pn 3174155 and ln (b)(4).The sample has a visible bend at the tip of the sheath.Blood residue and evidence of use was noted on the device.One photograph which depicted a 4.5fr microintroducer dilator/sheath was also provided.The condition of the device shown in the image corresponded with the returned physical sample.Microscopic inspection of the damaged sheath region revealed inward bunching of the sheath material.The sheath tip taper was observed to be present.The tip deformation is consistent with difficult device insertion; therefore, the complaint is confirmed.Based on the information provided, possible contributing factors include steep insertion angle and advancement against resistance.H3 other text : evaluation findings are in section h.11.
 
Event or Problem Description
It was reported during passage of catheter, the dilator didn't progress.It was identified that it's damaged, without being sharp enough for progression.It was needed to open a new device that was used without any difficulties.Additional information received 02/01/2023: there was no harm to the patient, and no medical intervention was needed.The right basilica vein was accessed, the target site was the third intercostal space.Patient is being treated with docetaxel/gencitabin.

Brand Name
POWERPICC 4F SINGLE-LUMEN POLYURETHANE CATHETER RADIOLOGY BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16244533
Report Number3006260740-2023-00119
Device Sequence Number6605914
Product Code LJS
UDI-Device Identifier00801741027611
UDI-Public(01)00801741027611
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number3174155
Device Lot NumberREFS0039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/16/2023
Supplement Date Received by Manufacturer02/01/2023
04/25/2023
05/10/2023
Initial Report FDA Received Date01/25/2023
Supplement Report FDA Received Date02/11/2023
04/26/2023
05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient SexFemale
Patient Weight56 KG